Back to top

ANKORS issues Drug Alert for Nelson area

Drug samples sold in the Nelson area were found to contain a toxic combination of benzodiazepines and fentanyl.

ANKORS (AIDS Network Kootenay Outreach and Support Society) in Nelson issued a New Drug Alert Tuesday after samples sold were found to contain a toxic combination of benzodiazepines and fentanyl.

In a media release Tuesday, ANKORS spokesperson said there have been recent reports of overdose associated with the use of this substance as described in the Nelson area.

“Benzodiazepines are depressants and increase the likelihood of overdose when mixed with toxic fentanyl or fentanyl equivalents,” the ANKORS release said.

“People who use drugs have reported the following symptoms: memory loss, blackouts, and overdose after consuming benzodiazepine-adulterated opioids like the substance described.”

ANKORS said anyone finding a person who has overdosed, to call 911, administer Naloxone and give breaths.

However, sedation, drowsiness and memory loss may persist for hours after naloxone is administered.

Drug users are encouraged to employ safer practices and seek supports if needed from ANKORS or MHSU (Mental Health and Substance Use).